Results 1 to 4 of 4

Thread: Nausea when restarting sertraline

  1. #1
    Join Date
    Dec 2016
    Posts
    49

    Nausea when restarting sertraline

    Hi everyone,
    I have just restarted on sertraline and have been getting waves of nausea throughout the day. I have been in this for 7 years in and off and never had nausea as a symptom. How long will this last and has anyone else had this as a side effect when restarting?
    Thank you 😊

  2. #2
    Join Date
    Dec 2006
    Location
    , , United Kingdom.
    Posts
    3,981

    Re: Nausea when restarting sertraline

    Hi Hco. I wish I could help but have never been on sertraline before. It does appear to be the default AD of choice now? How long ago did you restart? Is there a possibility the nausea could be caused by something else?
    __________________
    'It was a wedding ring, destined to be found in a cheap hotel, lost in a kitchen sink, or thrown in a wishing well' - Marillion, Clutching at Straws, 1987

  3. #3
    Join Date
    Jan 2017
    Posts
    3,593

    Re: Nausea when restarting sertraline

    Quote Originally Posted by Hco View Post
    I have been in this for 7 years in and off and never had nausea as a symptom. How long will this last and has anyone else had this as a side effect when restarting?
    Nausea is a very common initial side-effect of most serotonergic antidepressants (ADs), partly because the gut is by far the most serotonergic organ of the body producing about 50 times as much serotonin as the brain so it is likely to be more affected by SSRIs, SNRIs and some TCAs increasing serotonin activity at the beginning. Secondly, nausea is one of the most common anxiety symptoms and antidepressants often exacerbate it initially. Side-effects can be different each time an AD is started and they may vary in intensity too.

    These side-effects usually ease as bio-feedback mechanisms kick-in and down-regulate serotonin synthesis and expression. This typically begins within a few weeks, but may return for a while after dose increases. Ginger and/or vitamin B6 supplements are often effective remedies. If they don't work for you ask your GP to prescribe an antiemetic such as ondansetron (Zofran).
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #4
    Join Date
    Jun 2018
    Posts
    159

    Re: Nausea when restarting sertraline

    Your such an encyclopedia PDU!
    Itís fantastic reading.
    Happy new year to you. I hope 2023 is a good one.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sertraline for anxiety - nausea?
    By WorriedOlive in forum Sertraline / Zoloft / Lustral
    Replies: 10
    Last Post: 10-12-20, 21:39
  2. Restarting Sertraline
    By ckyrule in forum Sertraline / Zoloft / Lustral
    Replies: 7
    Last Post: 18-03-18, 21:37
  3. Sertraline Nausea & Loss of Appetite
    By ShellyTai in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 15-12-13, 08:35
  4. nausea sertraline side effects
    By KaylaSoares in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 20-12-12, 11:43
  5. Nausea ans Sertraline
    By Laylag in forum Health Anxiety
    Replies: 0
    Last Post: 25-09-08, 13:23

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •